apixaban and migraine

Has anyone out there suffered migraine since taking Apixaban?

I changed fron Warfarin to Apixaban beginning of this year and ever since have been getting migraines every week or so. The attacks are not too bad but my vision is disturbed for a couple of hours and then it leaves me with a slight headache.

In my younger days I had had some migraine attacks but was never too bothered by the.

The only thing different is that I am now taking Apixaban.

Just wondered if anyone else has suffered with migraine since taking Apixaban.

Please let me know, before I bother the doctor.

Many thanks,

Jean

11 Replies

oldestnewest
  • I take warfarin and get dreadful migraines. Was going to ask gp for apixaban to see if it helps. Will feel interested in your replies

  • Please don't be put off by me Slipware.I would say that I have had no trouble (apart from this little hitch) which may not have anything to do with Apixaban at all.

    I certainly don't miss all those INR tests.

    Jean

  • Hi Hawkie147,

    I used to get lots of migraines years ago. Since I started on warfarin the migraines have virtually disappeared. If I've forgotten to take my warfarin and my inr drops to around 2 then I get a migraine. I keep telling folk that the best migraine treatment I've ever had is the warfarin.

    From what you say, I would be loathe to change to apixaban if my gp suggested it.

    I self test and manage my warfarin so being on it is not a problem since I don't have to visit anticoagulant clinics.

  • Thanks for your reply farmerwait.

    I think I will hold fire before I go steaming in to the GP. Maybe this migraine 'business' is only a temporary hitch. Otherwise I had thought that my change over from Warfarin to Apixaban was going very smoothly, I certainly wasn't missing my all too frequent INR tests.

    Please do not be put off by me. Most people get on very well with Apixaban.

    Jean

  • I'm going to ask. But the INR testing isn't a problem for me. I self test and my INR is generally very stable. But I've not felt completely well in the 4 years I've taken it, and the nebivolol.

  • I'm a migraine sufferer and I'm on Apixaban but haven't had any migraines since taking it, thank goodness!

  • Hi Jean. I've only been taking Apixiban for 4 weeks but no side effects so far. It is my first blood thinner. Pam

  • Long may it last Let us know how you are.

    Gillyflower 13

  • Hi Pam296,

    Probably you will be OK on Apixaban. Most people on this site seem to like it.

    I am not going to panic yet and I haven't had a migraine attack for several days. I think the doctors are a bit sick of seeing me anyway. There are far too many 'oldies' taking up their time.

    Nice to 'talk to you'

    Jean

  • Hi Hawkins 147 I started on Dabigatron in March really had problems with it (internal bleeding)!!!!! Was then changed to Apixaban so far so good but I do get uncomfortable indigestion!!!! It will be back on Aspirin for many af sufferers until the medical world can sort out a safe (no effects ) drug. Keep in touch. Gilly flower 13

  • Hi gillyflower13'

    I do suffer from indigestion but I don't think I can blame it on Apixaban as I have had it to some degree for many years.

    I have worked out how to treat it without tablets. I avoid certain foods I.e pastries, very richly seasoned food, citrus fruit etc. I also have found eating several small meals a day rather than big meals keeps indigestion at bay. I have to own up to keeping a packet of Rennies in the bathroom cabinet, just in case.

    Nice to 'speak' with you.

    Jean

You may also like...